MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Catalog Number 71932635
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the patient had implantation on (b)(6) 2020.Since september, the patella of the patient has gone thinner gradually.Therefore, on (b)(6) a bone fracture (patella) was found.The patient did not have traumatic events and rheumatoid arthritis.Revision surgery is not scheduled.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, after three requests, smith and nephew has not received supportive clinical documentation to fully evaluate the complaint nor determine a root cause of the reported failure.Although it was reported the patient experienced a patella fracture, a revision surgery has not been scheduled.Therefore, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional medical information be provided this complaint will be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include but are not limited to abnormal loading of limb or excessive forces applied to implant.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GEN II 7.5MM RESUR PAT 29MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10912996
Report Number1020279-2020-06839
Device Sequence Number3043453
Product Code JWH
UDI-Device Identifier00885556056516
UDI-Public885556056516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71932635
Device Lot Number19HM12192
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer11/05/2020
09/07/2021
Initial Report FDA Received Date11/27/2020
Supplement Report FDA Received Date11/27/2020
09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEYTIBIABASENPRTSZ4/74022214/18KM00440; JRNYIIBCSFEMORALOXINRTSZ3/74022113/20BM02771; JRNYIIBCSXLPEARTISRTSZ3-4-RT11MM/74027233/18CM2138; JOURNEYTIBIABASENPRTSZ4/74022214/18KM00440; JRNYIIBCSFEMORALOXINRTSZ3/74022113/20BM02771; JRNYIIBCSXLPEARTISRTSZ3-4-RT11MM/74027233/18CM2138
Outcome Attributed to Adverse Event Other;